Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Relative Donaldson-Thomas theory for Calabi-Yau 4-folds


Authors: Yalong Cao and Naichung Conan Leung
Journal: Trans. Amer. Math. Soc. 369 (2017), 6631-6659
MSC (2010): Primary 14N35; Secondary 14J32
DOI: https://doi.org/10.1090/tran/7002
Published electronically: May 11, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a complex 4-fold $ X$ with an (Calabi-Yau 3-fold) anti-
canonical divisor $ Y$, we study relative Donaldson-Thomas invariants for this pair, which are elements in the Donaldson-Thomas cohomologies of $ Y$. We also discuss gluing formulas which relate relative invariants and $ DT_{4}$ invariants for Calabi-Yau 4-folds.


References [Enhancements On Off] (What's this?)

  • [1] Michael Atiyah, New invariants of $ 3$- and $ 4$-dimensional manifolds, The mathematical heritage of Hermann Weyl (Durham, NC, 1987) Proc. Sympos. Pure Math., vol. 48, Amer. Math. Soc., Providence, RI, 1988, pp. 285-299. MR 974342, https://doi.org/10.1090/pspum/048/974342
  • [2] Michael Atiyah, Topological quantum field theories, Inst. Hautes Études Sci. Publ. Math. 68 (1988), 175-186 (1989). MR 1001453
  • [3] M. F. Atiyah and I. M. Singer, The index of elliptic operators. IV, Ann. of Math. (2) 93 (1971), 119-138. MR 0279833, https://doi.org/10.2307/1970756
  • [4] Kai Behrend, Donaldson-Thomas type invariants via microlocal geometry, Ann. of Math. (2) 170 (2009), no. 3, 1307-1338. MR 2600874, https://doi.org/10.4007/annals.2009.170.1307
  • [5] Kai Behrend, Jim Bryan, and Balázs Szendrői, Motivic degree zero Donaldson-Thomas invariants, Invent. Math. 192 (2013), no. 1, 111-160. MR 3032328, https://doi.org/10.1007/s00222-012-0408-1
  • [6] K. Behrend and B. Fantechi, The intrinsic normal cone, Invent. Math. 128 (1997), no. 1, 45-88. MR 1437495, https://doi.org/10.1007/s002220050136
  • [7] D. Borisov and D. Joyce, Virtual fundamental classes for moduli spaces of sheaves on Calabi-Yau four-folds, arXiv:1504.00690, 2015.
  • [8] C. Brav, V. Bussi, D. Dupont, D. Joyce, and B. Szendrői, Symmetries and stabilization for sheaves of vanishing cycles, J. Singul. 11 (2015), 85-151. MR 3353002
  • [9] C. Brav, V. Bussi, and D. Joyce, A `Darboux theorem' for derived schemes with shifted symplectic structure, arXiv:1305.6302, 2013.
  • [10] Tom Bridgeland, Stability conditions on triangulated categories, Ann. of Math. (2) 166 (2007), no. 2, 317-345. MR 2373143, https://doi.org/10.4007/annals.2007.166.317
  • [11] Damien Calaque, Lagrangian structures on mapping stacks and semi-classical TFTs, Stacks and categories in geometry, topology, and algebra, Contemp. Math., vol. 643, Amer. Math. Soc., Providence, RI, 2015, pp. 1-23. MR 3381468, https://doi.org/10.1090/conm/643/12894
  • [12] Y. Cao, Donaldson-Thomas theory for Calabi-Yau four-folds, MPhil thesis, arXiv:1309.4230, 2013.
  • [13] Y. Cao and N. C. Leung, Donaldson-Thomas theory for Calabi-Yau 4-folds, arXiv:1407.7659, 2014.
  • [14] Y. Cao and N. C. Leung, Orientability for gauge theories on Calabi-Yau manifolds, arXiv:1502.01141, 2015.
  • [15] David A. Cox and Sheldon Katz, Mirror symmetry and algebraic geometry, Mathematical Surveys and Monographs, vol. 68, American Mathematical Society, Providence, RI, 1999. MR 1677117
  • [16] S. K. Donaldson, The orientation of Yang-Mills moduli spaces and $ 4$-manifold topology, J. Differential Geom. 26 (1987), no. 3, 397-428. MR 910015
  • [17] S. K. Donaldson, Infinite determinants, stable bundles and curvature, Duke Math. J. 54 (1987), no. 1, 231-247. MR 885784, https://doi.org/10.1215/S0012-7094-87-05414-7
  • [18] S. K. Donaldson, Floer homology groups in Yang-Mills theory, Cambridge Tracts in Mathematics, vol. 147, Cambridge University Press, Cambridge, 2002. MR 1883043
  • [19] S. K. Donaldson and R. P. Thomas, Gauge theory in higher dimensions, The geometric universe (Oxford, 1996) Oxford Univ. Press, Oxford, 1998, pp. 31-47. MR 1634503
  • [20] Dan Edidin and William Graham, Characteristic classes and quadric bundles, Duke Math. J. 78 (1995), no. 2, 277-299. MR 1333501, https://doi.org/10.1215/S0012-7094-95-07812-0
  • [21] Hubert Flenner, Restrictions of semistable bundles on projective varieties, Comment. Math. Helv. 59 (1984), no. 4, 635-650. MR 780080, https://doi.org/10.1007/BF02566370
  • [22] Kenji Fukaya, Yong-Geun Oh, Hiroshi Ohta, and Kaoru Ono, Lagrangian intersection Floer theory: anomaly and obstruction. Part I, AMS/IP Studies in Advanced Mathematics, vol. 46, American Mathematical Society, Providence, RI; International Press, Somerville, MA, 2009. MR 2553465
  • [23] William Fulton, Intersection theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 2, Springer-Verlag, Berlin, 1984. MR 732620
  • [24] R. Gopakumar and C. Vafa, M-theory and topological strings II, arXiv:hep-th/9812127, 1998.
  • [25] H. Hofer, Polyfolds and Fredholm theory, arXiv:1412.4255, 2014.
  • [26] Shinobu Hosono, Masa-Hiko Saito, and Atsushi Takahashi, Relative Lefschetz action and BPS state counting, Internat. Math. Res. Notices 15 (2001), 783-816. MR 1849482, https://doi.org/10.1155/S107379280100040X
  • [27] Z. Hua, Orientation data on moduli space of sheaves on Calabi-Yau threefold, arXiv:1212.3790v4, 2015.
  • [28] Daniel Huybrechts and Richard P. Thomas, Deformation-obstruction theory for complexes via Atiyah and Kodaira-Spencer classes, Math. Ann. 346 (2010), no. 3, 545-569. MR 2578562, https://doi.org/10.1007/s00208-009-0397-6
  • [29] Birger Iversen, Cohomology of sheaves, Universitext, Springer-Verlag, Berlin, 1986. MR 842190
  • [30] D. Joyce, D-manifolds and d-orbifolds: a theory of derived differential geometry, book in preparation, 2012. Preliminary version available on Joyce's homepage.
  • [31] D. Joyce, A series of three talks given in Miami, January 2014, homepage of D. Joyce.
  • [32] Dominic Joyce and Yinan Song, A theory of generalized Donaldson-Thomas invariants, Mem. Amer. Math. Soc. 217 (2012), no. 1020, iv+199. MR 2951762, https://doi.org/10.1090/S0065-9266-2011-00630-1
  • [33] Y. H. Kiem and J. Li, Categorification of Donaldson-Thomas invariants via perverse sheaves, arXiv:1212.6444v4, 2013.
  • [34] M. Kontsevich and Y. Soibelman, Stability structures, motivic Donaldson-Thomas invariants and cluster transformations, arXiv:0811.2435, 2008.
  • [35] Peter Kronheimer and Tomasz Mrowka, Monopoles and three-manifolds, New Mathematical Monographs, vol. 10, Cambridge University Press, Cambridge, 2007. MR 2388043
  • [36] Naichung Conan Leung, Topological quantum field theory for Calabi-Yau threefolds and $ G_2$-manifolds, Adv. Theor. Math. Phys. 6 (2002), no. 3, 575-591. MR 1957671, https://doi.org/10.4310/ATMP.2002.v6.n3.a5
  • [37] Jun Li, Stable morphisms to singular schemes and relative stable morphisms, J. Differential Geom. 57 (2001), no. 3, 509-578. MR 1882667
  • [38] Jun Li, A degeneration formula of GW-invariants, J. Differential Geom. 60 (2002), no. 2, 199-293. MR 1938113
  • [39] Jun Li and Gang Tian, Virtual moduli cycles and Gromov-Witten invariants of algebraic varieties, J. Amer. Math. Soc. 11 (1998), no. 1, 119-174. MR 1467172, https://doi.org/10.1090/S0894-0347-98-00250-1
  • [40] Jun Li and Baosen Wu, Good degeneration of Quot-schemes and coherent systems, Comm. Anal. Geom. 23 (2015), no. 4, 841-921. MR 3385781, https://doi.org/10.4310/CAG.2015.v23.n4.a5
  • [41] Wei-Ping Li and Zhenbo Qin, Stable rank-2 bundles on Calabi-Yau manifolds, Internat. J. Math. 14 (2003), no. 10, 1097-1120. MR 2031186, https://doi.org/10.1142/S0129167X03002150
  • [42] Max Lieblich, Moduli of complexes on a proper morphism, J. Algebraic Geom. 15 (2006), no. 1, 175-206. MR 2177199, https://doi.org/10.1090/S1056-3911-05-00418-2
  • [43] D. Maulik, N. Nekrasov, A. Okounkov, and R. Pandharipande, Gromov-Witten theory and Donaldson-Thomas theory. I, Compos. Math. 142 (2006), no. 5, 1263-1285. MR 2264664, https://doi.org/10.1112/S0010437X06002302
  • [44] D. Maulik, N. Nekrasov, A. Okounkov, and R. Pandharipande, Gromov-Witten theory and Donaldson-Thomas theory. II, Compos. Math. 142 (2006), no. 5, 1286-1304. MR 2264665, https://doi.org/10.1112/S0010437X06002314
  • [45] D. Maulik, A. Oblomkov, A. Okounkov, and R. Pandharipande, Gromov-Witten/Donaldson-Thomas correspondence for toric 3-folds, Invent. Math. 186 (2011), no. 2, 435-479. MR 2845622, https://doi.org/10.1007/s00222-011-0322-y
  • [46] D. Maulik, R. Pandharipande, and R. P. Thomas, Curves on $ K3$ surfaces and modular forms, J. Topol. 3 (2010), no. 4, 937-996. MR 2746343, https://doi.org/10.1112/jtopol/jtq030
  • [47] John McCleary, User's guide to spectral sequences, Mathematics Lecture Series, vol. 12, Publish or Perish, Inc., Wilmington, DE, 1985. MR 820463
  • [48] Shigeru Mukai, Symplectic structure of the moduli space of sheaves on an abelian or $ K3$ surface, Invent. Math. 77 (1984), no. 1, 101-116. MR 751133, https://doi.org/10.1007/BF01389137
  • [49] Nikita Nekrasov and Andrei Okounkov, Membranes and sheaves, Algebr. Geom. 3 (2016), no. 3, 320-369. MR 3504535, https://doi.org/10.14231/AG-2016-015
  • [50] R. Pandharipande and A. Pixton, Gromov-Witten/Pairs correspondence for the quintic 3-fold, J. Amer. Math. Soc. 30 (2017), no. 2, 389-449. MR 3600040, https://doi.org/10.1090/jams/858
  • [51] R. Pandharipande and R. P. Thomas, Curve counting via stable pairs in the derived category, Invent. Math. 178 (2009), no. 2, 407-447. MR 2545686, https://doi.org/10.1007/s00222-009-0203-9
  • [52] Tony Pantev, Bertrand Toën, Michel Vaquié, and Gabriele Vezzosi, Shifted symplectic structures, Publ. Math. Inst. Hautes Études Sci. 117 (2013), 271-328. MR 3090262, https://doi.org/10.1007/s10240-013-0054-1
  • [53] Paul Seidel and Richard Thomas, Braid group actions on derived categories of coherent sheaves, Duke Math. J. 108 (2001), no. 1, 37-108. MR 1831820, https://doi.org/10.1215/S0012-7094-01-10812-0
  • [54] R. P. Thomas, A holomorphic Casson invariant for Calabi-Yau 3-folds, and bundles on $ K3$ fibrations, J. Differential Geom. 54 (2000), no. 2, 367-438. MR 1818182
  • [55] Yukinobu Toda, Curve counting theories via stable objects I. DT/PT correspondence, J. Amer. Math. Soc. 23 (2010), no. 4, 1119-1157. MR 2669709, https://doi.org/10.1090/S0894-0347-10-00670-3
  • [56] K. Uhlenbeck and S.-T. Yau, On the existence of Hermitian-Yang-Mills connections in stable vector bundles, Comm. Pure Appl. Math. 39 (1986), no. S, suppl., S257-S293. Frontiers of the mathematical sciences: 1985 (New York, 1985). MR 861491, https://doi.org/10.1002/cpa.3160390714
  • [57] B. Wu, The moduli stack of stable relative ideal sheaves, arXiv:math/0701074v1, 2007.
  • [58] Dingyu Yang, A Choice-independent Theory of Kuranishi Structures and the Polyfold-Kuranishi Correspondence, ProQuest LLC, Ann Arbor, MI, 2014. Thesis (Ph.D.)-New York University. MR 3218117
  • [59] Shing Tung Yau, On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampère equation. I, Comm. Pure Appl. Math. 31 (1978), no. 3, 339-411. MR 480350, https://doi.org/10.1002/cpa.3160310304

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14N35, 14J32

Retrieve articles in all journals with MSC (2010): 14N35, 14J32


Additional Information

Yalong Cao
Affiliation: The Institute of Mathematical Sciences and Department of Mathematics, The Chinese University of Hong Kong, Shatin, Hong Kong
Email: ylcao@math.cuhk.edu.hk

Naichung Conan Leung
Affiliation: The Institute of Mathematical Sciences and Department of Mathematics, The Chinese University of Hong Kong, Shatin, Hong Kong
Email: leung@math.cuhk.edu.hk

DOI: https://doi.org/10.1090/tran/7002
Received by editor(s): November 4, 2015
Received by editor(s) in revised form: June 14, 2016
Published electronically: May 11, 2017
Additional Notes: The second author was supported by grants from the Research Grants Council of the Hong Kong Special Administrative Region, China (Project Nos. CUHK401411 and CUHK14302714).
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society